Alert archive / Illinois / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 63, NWS Quad Cities, IA

June 22, 2015Carroll County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 22, 2015, 9:26 AM CDT for Carroll County, Stephenson County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 22, 2015, 9:26 AM CDT (14:26 UTC)
Expired
Jun 22, 2015, 10:14 AM CDT
In force
48 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
80.0 mph

Counties Carroll County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 103 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 8:08 AM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1240 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1240 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

073 
WUUS53 KDVN 221426
SVRDVN
ILC015-177-221530-
/O.NEW.KDVN.SV.W.0063.150622T1426Z-150622T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 AM CDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWESTERN ILLINOIS...
  STEPHENSON COUNTY IN NORTHWESTERN ILLINOIS...

* UNTIL 1030 AM CDT

* AT 925 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CUBA CITY TO NEAR ZWINGLE TO NEAR MORLEY...
  MOVING EAST AT 60 MPH.

  THESE ARE VERY DANGEROUS STORMS. 

  HAZARD...80 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
           CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
           EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  FREEPORT...LENA...LANARK...MILLEDGEVILLE...FAIRHAVEN...PEARL
  CITY...SHANNON...CEDARVILLE...DAVIS...CHADWICK...DAKOTA...GERMAN
  VALLEY...WINSLOW...ROCK CITY...RIDOTT...BUENA VISTA...ROCK GROVE...
  ONECO...ORANGEVILLE AND KENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE ACROSS DUBUQUE COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4194 8969
      4194 9000 4218 8991 4251 8992
TIME...MOT...LOC 1425Z 288DEG 50KT 4262 9037 4224 9068 4204 9121 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

05
3 follow-up statements
961 
WWUS53 KDVN 221441
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
941 AM CDT MON JUN 22 2015

ILC015-177-221530-
/O.CON.KDVN.SV.W.0063.000000T0000Z-150622T1530Z/
CARROLL IL-STEPHENSON IL-
941 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR CARROLL AND STEPHENSON COUNTIES...

AT 940 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WARREN TO NEAR GREEN ISLAND TO NEAR OXFORD JUNCTION...
MOVING EAST AT 70 MPH.

THESE ARE VERY DANGEROUS STORMS.

HAZARD...80 MPH WIND GUSTS...ESPECIALLY NORTH OF HIGHWAY 20. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
         SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT 
         CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES. 
         EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY. 

LOCATIONS IMPACTED INCLUDE...
FREEPORT...LENA...LANARK...MILLEDGEVILLE...FAIRHAVEN...PEARL CITY...
SHANNON...CEDARVILLE...DAVIS...CHADWICK...DAKOTA...GERMAN VALLEY...
WINSLOW...ROCK CITY...RIDOTT...BUENA VISTA...ROCK GROVE...ONECO...
ORANGEVILLE AND KENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
SIGNIFICANT WIND DAMAGE ACROSS JO DAVIESS COUNTY. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4194 8969
      4194 9000 4218 8991 4251 8992
TIME...MOT...LOC 1440Z 276DEG 60KT 4252 8998 4220 9038 4201 9089 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...80MPH
 
$$

05
999 
WWUS53 KDVN 221505
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 AM CDT MON JUN 22 2015

ILC015-177-221530-
/O.CON.KDVN.SV.W.0063.000000T0000Z-150622T1530Z/
CARROLL IL-STEPHENSON IL-
1005 AM CDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR CARROLL AND STEPHENSON COUNTIES...

AT 1004 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF CEDARVILLE TO NEAR MOUNT CARROLL TO
NEAR CHARLOTTE...MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FREEPORT...LENA...LANARK...MILLEDGEVILLE...FAIRHAVEN...PEARL CITY...
SHANNON...CEDARVILLE...DAVIS...CHADWICK...DAKOTA...GERMAN VALLEY...
WINSLOW...ROCK CITY...RIDOTT...BUENA VISTA...ROCK GROVE...ONECO...
ORANGEVILLE AND KENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4250 8940 4220 8940 4220 8969 4194 8969
      4194 9000 4218 8991 4251 8992
TIME...MOT...LOC 1504Z 266DEG 48KT 4246 8963 4214 9003 4196 9054 

HAIL...<.75IN
WIND...60MPH
 
$$

05
746 
WWUS53 KDVN 221514
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1014 AM CDT MON JUN 22 2015

ILC015-177-221523-
/O.CAN.KDVN.SV.W.0063.000000T0000Z-150622T1530Z/
CARROLL IL-STEPHENSON IL-
1014 AM CDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL AND STEPHENSON
COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
NORTHWESTERN ILLINOIS.

LAT...LON 4250 8940 4220 8940 4220 8969 4194 8969
      4194 9000 4218 8991 4251 8992
TIME...MOT...LOC 1512Z 288DEG 50KT 4242 8948 4210 8988 4192 9039 

$$

05

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:43 AM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 22, 6:43 AM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 AM CDT MON JUN 22 2015

.UPDATE...
ISSUED AT 635 AM CDT MON JUN 22 2015

FEW UPDATES TO FORECAST. HAVE INCREASED POPS SLIGHTLY AS NORTHERN
CWA MAY GET A GLANCING PASS BY THE SEVERE MCS TO OUR NORTH. THINK
THAT THE STORMS WILL BE WEAKENING. AN ISOLATED 50 MPH GUST AND
EVEN A SEVERE GUST CANNOT BE RULED OUT. WAA AS ADVANCED THROUGH
THE CWA.

&&

.SYNOPSIS...
ISSUED AT 330 AM CDT MON JUN 22 2015

WARM ADVECTION WING IN FULL MOTION THIS MORNING AS MOISTURE SURGES
NORTH IN RESPONSE TO A LOW PRESSURE SYSTEM DEEPENING AND MOVING
TO THE NORTH OF THE AREA. A RATHER STICKY NIGHT FOR US AS SOME
LIGHT SHOWERS HAVE DEVELOPED ON THIS WING OF WAA. SOME
THUNDERSTORMS HAVE ALSO FORMED ACROSS FAR NW ZONES THIS MORNING AS
THE WARM FRONT MOVES TO THE NORTH. THIS WARM FRONT IS EXPECTED TO
CONTINUE SURGING NORTH. CURRENT PRESSURE FALLS SUPPORT THE NOTION
OF THIS AS WELL. THIS WILL KEEP THE SEVERE MCS TO OUR NORTH THIS
MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM CDT MON JUN 22 2015

MAIN FORECAST CONCERN FOR THE SHORT TERM FORECAST ARE THE CHANCES
FOR STRONG TO SEVERE WEATHER TODAY ACROSS THE AREA. CONCERNS
REMAIN ABOUT CONVECTION THIS MORNING AND OVERALL COVERAGE ONCE
STORMS INITIATE THIS AFTERNOON.

CONVECTION ONGOING ACROSS SOUTH DAKOTA WILL LIKELY STAY NORTH OR
JUST CLIP FAR NORTHERN ZONES OF THE CWA TODAY. THIS MEANS THAT
CLOUD COVER WILL BE ACROSS THE AREA ALONG WITH SOME OFBS. THESE
OFBS AND DIFFERENTIAL HEATING BOUNDARIES WILL SERVE AS POTENTIAL
INITIATION POINTS BEFORE THE COLD FRONT COMES THROUGH THE AREA.
THESE SPECIFICS WILL BECOME CLEARER AFTER THE MORNINGS CONVECTION
MOVES THROUGH THE AREA.

VERY WARM AND MOIST AIRMASS IS IN PLACE AND WILL STAY IN PLACE
THROUGH THE DAY TODAY.  STRONG H7 CAPPING IS IN PLACE FROM THE SW TO THE NE. ALL MODELS
SUGGEST THAT THE FRONTAL CIRCULATION WILL BREAK THIS CAP AS IT
APPROACHES. WITH THE WARM AND MOIST AIRMASS ACROSS US...EXPECT
VERY LARGE CAPE...AOA 4000 J/KG...BELIEVE THAT THE NAM IS
OVERDOING THE VALUES. REGARDLESS ONCE THIS CAP BREAKS THUNDERSTORM
DEVELOPMENT WILL BE FAST. INITIAL STORM MODE WILL BE SUPERCELLS
CAPABLE OF VERY LARGE HAIL....DAMAGING WINDS AND ISOLATED
TORNADOES...ESPECIALLY CLOSE TO WI WHERE PROXIMITY TO OFBS AND THE
WARM FRONT COULD INCREASE LOW LEVEL HODOGRAPHS. THESE STORMS WILL
LIKELY GROW INTO BOWING SEGMENTS WITH STRONG DAMAGING WINDS BEING
THE MAIN THREATS.

MY CURRENT THINKING IS THIS...WE WILL WATCH A CU FIELD PERCOLATE
THROUGH MOST OF THE AFTERNOON. THE CAP WILL BE BROKEN AROUND 00Z
AND EXPLOSIVE DEVELOPMENT OF SUPERCELLS WILL OCCUR AROUND THE COLD
FRONT. I THINK THAT THE CELLS WILL BE ISOLATED AT FIRST AND MAY
PERSIST THAT WAY FOR A COUPLE OF HOURS. WITH THE 0-6 KM SHEAR
VECTOR NOWHERE NEAR PERPENDICULAR TO THE BOUNDARY...STORMS WILL
QUICKLY GROW UPSCALE ONCE COVERAGE INCREASES.

PWATS ARE EXCEPTIONALLY HIGH. HEAVY RAINS ARE ALSO POSSIBLE...I
THINK ANY FLOODING WOULD BE TIED DIRECTLY TO TRAINING STORMS. I
DONT SEE THIS AS MUCH OF A THREAT AS STORMS WILL LIKELY BE GROWING
UPSCALE INTO AN MCS JUST OUT OR JUST NEAR OUR BORDERS TO THE SOUTH
AND EAST.

TODAY IS A DAY TO PAY ATTENTION TO THE WEATHER AND HAVE A PLAN
IN CASE SEVERE WEATHER DEVELOPS.

ONCE THE FRONT MOVES THROUGH...HIGH PRESSURE AND MUCH COOLER DRIER
AIR MOVES INTO THE AREA.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 330 AM CDT MON JUN 22 2015

SIGNIFICANT RAINS MID WEEK AND GENERALLY BELOW NORMAL TEMPERATURES.

LONG TERM FORECAST CONFIDENCE ASSESSMENT...FAIR TO POOR OR AVERAGE
TO BELOW AVERAGE.  MAIN ISSUE IS AGAIN PRECIPITATION EVENT LATE
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.  AMERICAN SOLUTIONS TOO FAR
NORTH WITH WARM AIR AND PRECIPITATION.  FAST W-NW UPPER FLOW AND
HIGH MOISTURE LEVELS WILL SPAWN LOTS OF CONVECTION WHICH SHOULD KEEP
AREA CLOUDY AND COOLER THIS PERIOD WITH STALLED FRONT TO THE SOUTH
LIKE THE HI-RES ECMWF. LOCAL HEAVY RAIN TECHNIQUES AND UPPER FORCING
ALSO SHOW BEST PLACEMENT OF HEAVY RAINS SHOULD BE ALL OR OVER MOSTLY
THE SOUTHERN HALF OF THE AREA.

OVERVIEW...INITIALIZATION AND VERIFICATION ONCE AGAIN ARE TOO HIGH
ON BL MOISTURE (DEWPOINTS) AND RESULTING IN TOO COPIOUS QPF FIELDS
TO ACTUAL.  FAVORED PATTERN ALSO FOR COOL POOLS...OR OUTFLOW
BOUNDARIES WHICH ARE NON-HYDROSTATIC AND NOT ABLE TO BE CAPTURED BY
SOLUTIONS.  PREFER A 75/25 MIX OF HI-RES ECMWF TO GFS THROUGH DAY 3
AND THEN WITH NW FLOW A 50/50 BLEND WITH MOSTLY DRY AND BELOW NORMAL
TEMPERATURES.

TUESDAY AND TUESDAY NIGHT...TRENDS CONTINUE FOR A SLIGHTLY STRONGER
AND COOLER WEAK HIGH PRESSURE SYSTEM.  HAVE LOWERED TEMPERATURES A
DEGREE OR TOO AND ALSO DEWPOINTS 2 TO 3 DEGREES AS DISCUSSED LAST
NIGHT COULD BE THE CASE AND THIS IS ON TRACK.  LATER SHIFTS MAY NEED
TO TRIM A DEGREE OR TWO MORE...ESPECIALLY FOR DEWPOINTS NORTHERN
SECTIONS MAKING FOR ANOTHER NICE AND COMFORTABLE SUMMER DAY.
TUESDAY NIGHT...EXPECT A CONVECTIVE COMPLEX NEAR NE/KS BORDER THAT
WILL LIKELY MOVE EAST INTO FAR SW SECTIONS BY MORNING. LOTS OF
CLOUDS EXPECTED OVER MOST TO ALL THE REGION BY DAYBREAK.  RATE OF
CLOUDINESS INCREASING OVERNIGHT WILL IMPACT MINS.

IF CLOUDS DELAYED THEN NE 1/3 OR MORE OF AREA MINS MAY NEED TRIMMING
BY AT LEAST A CATEGORY OR 3 DEGREES...INTO THE UPPER 50S.  FAR SW
SECTIONS COULD SEE .5 TO 1 INCH AMOUNTS BY MORNING WITH COMPLEX WITH
A LOW POSSIBILITY OF SEVERE SINCE FRONT SHOULD BE TOO OUR
SOUTH...LIMITING INSTABILITY.

WEDNESDAY AND WEDNESDAY NIGHT...LITTLE CHANGE WITH LOTS OF CLOUDS
AND PRECIPITATION.  HEAVIEST PRECIPITATION STILL SLATED BE ROUGHLY
ALONG OR SOUTH OF HIGHWAY 34.  FORCING AND MOISTURE PROFILES FAVOR
WIDESPREAD .5 TO 1.5+ AMOUNTS ALONG AND SOUTH OF HIGHWAY 30 WITH
LOCALLY 2 TO 3+ POSSIBLE SOUTH OF HIGHWAY 34.  COMBINED WITH TUESDAY
NIGHT EVENT LIKELY WOULD RESULT IN RENEWED HYDRO ISSUES. SEVERE RISK
CONTINUES TO APPEAR WILL BE PROBABLY SOUTH OF IA/MO BORDER. HIGH
TEMPERATURES HAVE LOWERED AS MENTIONED LAST NIGHT AND BASED ON THIS
PATTERN LIKELY NEED LOWERING ANOTHER 5 TO 8+ DEGREES ALONG AND NORTH
OF HIGHWAY 34 DUE TO GOOD EVAPORATIVE COOLING. LOTS OF MID TO UPPER
70S FOR HIGHS APPEAR VERY POSSIBLE...IF NOT PROBABLE FOR LATER
SHIFTS.

FOR THE 24+ HOUR PERIOD...SEE LOCALLY 2 TO 3 INCH AMOUNTS LIKELY FOR
SOME AREAS...THIS SHOULD PUSH SOME AREA RIVERS ONCE AGAIN NEAR TO
OVER BANKFULL WITH SOME RENEWED FLOODING.  LOWER END FLASH FLOODING
ALSO MAY OCCUR WITH AMOUNTS OVER 2 INCHES IF FALLS FAST ENOUGH...AS
IN A FEW HOURS OR LESS.

THURSDAY THROUGH SUNDAY...INCREASINGLY STRONGER NW UPPER LEVEL FLOW
TO RESULT IN COOLER AND DRIER WEATHER WITH LITTLE OR NO SIGNIFICANT
ADDITIONAL RAINFALL.  TEMPERATURES MOSTLY 3 TO 8 DEGREES BELOW NORMAL
WITH HIGHS MID 70S TO LOWER 80S MOST DAYS AND MINS MID 50S TO LOWER
60S.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 635 AM CDT MON JUN 22 2015

IFR AND EVEN MVFR POSSIBLE THIS AM. TWO ROUNDS OF THUNDERSTORMS
ARE POSSIBLE TODAY WITH THE NORTHERN TAF SITES POSSIBLE THIS
MORNING. A CHANCE FOR STRONG TO SEVERE STORMS SEEMS POSSIBLE THIS
AFTERNOON AT THE TAF SITES. EXPECT MVFR AND POSSIBLY IFR WITH
STRONGEST STORMS. ONCE THE STORMS END...EXPECT VFR CONDITIONS AND
WINDS OUT OF THE NW.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...GIBBS
SYNOPSIS...GIBBS
SHORT TERM...GIBBS
LONG TERM...NICHOLS
AVIATION...GIBBS
Hazardous weather outlook, Jun 22, 8:58 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
858 AM CDT MON JUN 22 2015

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231400-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
858 AM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS THE AREA UNDER AN ENHANCED SLIGHT
RISK FOR TODAY AND THIS EVENING.

A BOW ECHO WITH DAMAGING WINDS OF 60 TO 80 MPH WINDS WILL MOVE
ACROSS NORTHEAST IOWA AND NORTHWEST ILLINOIS THIS MORNING...MAINLY
NORTH OF HIGHWAY 30.

A COLD FRONT WILL PRODUCE THUNDERSTORMS THIS AFTERNOON AND INTO
THE EVENING THAT MAY INITIALLY BE SUPERCELLS IN STRUCTURE THAT
WILL BECOME A SQUALL LINE WITH BOWING SEGMENTS BY EARLY EVENING.
MODERATE TO HIGH INSTABILITY AND FORCING SUPPORTS SOME OF THESE
STORMS WILL BECOME SEVERE. THE PRIMARY RISK WILL LARGE HAIL
INITIALLY WITH UP TO THE SIZE OF GOLF BALLS. BY EVENING THE
PRIMARY RISK WILL WILL BE STRAIGHT LINE WINDS OF 60 TO 70+ MPH. AN
ISOLATED TORNADO MAY ALSO BE POSSIBLE THIS AFTERNOON AND EARLY
EVENING AS A SECONDARY RISK.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...THUNDERSTORMS ARE LIKELY. AT
THIS TIME CONDITIONS ARE FAVORABLE FOR ADDITIONAL LOCALLY HEAVY RAINFALL
OF 2 INCHES OR MORE. THE GREATEST THREAT OF HEAVY RAINFALLS APPEARS
TO BE SOUTH OF THE I-80 CORRIDOR. STRONG TO SEVERE STORMS MAY ALSO
BE POSSIBLE WITH THE GREATEST RISK SOUTH OF HIGHWAY 34. THE PRIMARY
SEVERE RISK WOULD BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY THROUGH THIS EVENING.

HAASE

In the hours before

Local storm report, Jun 22, 9:10 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TSTM WND GST     6 W DUBUQUE             42.52N 90.80W
06/22/2015  E80 MPH          DUBUQUE            IA   TRAINED SPOTTER

            ESTIMATED 60 TO 80 MPH GUST NEAR INTERSECTION OF ASBURRY
            AND LEWIS.

&&
Local storm report, Jun 22, 9:11 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
911 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     TSTM WND DMG     1 N MANCHESTER          42.50N 91.46W
06/22/2015                   DELAWARE           IA   EMERGENCY MNGR

            DELAWARE COUNTY EM REPORTED EXTENSIVE DAMAGE 1 TO 2 MILES
            NORTH OF MANCHESTER. DAMAGE INCLUDED AGRICULTURE
            BUILDINGS FLATTENED AND TREES SNAPPED OFF. TIME OF
            OCCURRENCE WAS ESTIMATED FROM RADAR DATA.

&&

DLF
Local storm report, Jun 22, 9:14 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
914 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     TSTM WND DMG     HOLY CROSS              42.60N 91.00W
06/22/2015                   DUBUQUE            IA   EMERGENCY MNGR

            ROOF BLOWN OFF SCHOOL BUILDING.

0908 AM     TSTM WND DMG     PEOSTA                  42.45N 90.85W
06/22/2015                   DUBUQUE            IA   EMERGENCY MNGR

            SEMI BLOWN OVER.

&&
Local storm report, Jun 22, 9:19 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
919 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND GST     DUBUQUE REGIONAL AIRPOR 42.40N 90.72W
06/22/2015  M72 MPH          DUBUQUE            IA   ASOS

&&
Local storm report, Jun 22, 9:25 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
925 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 AM     HEAVY RAIN       1 E INDEPENDENCE        42.47N 91.88W
06/22/2015  M2.10 INCH       BUCHANAN           IA   TRAINED SPOTTER

            30 MINUTE RAINFALL. LOCALIZED STREET FLOODING.

0922 AM     TSTM WND DMG     1 E INDEPENDENCE        42.47N 91.88W
06/22/2015                   BUCHANAN           IA   TRAINED SPOTTER

            TREE BRANCHES DOWN AND WIND DAMAGE.

&&
Local storm report, Jun 22, 9:26 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
926 AM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     TSTM WND DMG     1 E INDEPENDENCE        42.47N 91.88W
06/22/2015                   BUCHANAN           IA   TRAINED SPOTTER

            POWER OUTAGE IN AND AROUND FAIRBANK.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 8:28 AM CDTSpecial Weather StatementDVNCarroll, Jo Daviess62 min
Jun 22, 9:00 AM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess60 min
Jun 22, 10:23 AM CDTSpecial Weather StatementDVNCarroll37 min
Jun 22, 10:43 AM CDTSpecial Weather StatementDVNJo Daviess32 min
Jun 22, 11:07 AM CDTSpecial Weather StatementDVNBureau38 min
Jun 22, 6:44 PM CDTSevere Thunderstorm WarningDVNWhiteside31 min
Jun 22, 6:52 PM CDTTornado WarningDVNWhiteside23 min
Jun 22, 6:56 PM CDTTornado WarningDVNWhiteside34 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.